Conical Crack Problem in Semi-Infinite Media with Stress-Free Boundary Conditions

  • O. S. Yahşi
  • L. Parnas
Conference paper


In this study an axially symmetric conical crack problem in semi-infinite media is considered. Stress-free boundary conditions are satisfied at the boundary of the half-space. By using Papkovich-Neuber functions and Hankel transform techniques the problem is reduced to a system of two singular integral equations which are then solved numerically. Numerical examples are given for a constant pressure and constant shear stress on the crack surface separately. The stress intensity factors are evaluated and presented for various crack geometries and Poisson’s ratios.


Stress Intensity Factor Singular Integral Equation Constant Shear Stress Normalize Stress Intensity Factor Conical Crack 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Kuz’min, Iu. N., Ufluand, la. S.: Axisymmetric problem in the theory of elasticity for a half-space weakened by a plane circular crack. PMM 29 (1965) 1130–1136.Google Scholar
  2. 2.
    Erdogan, F., Arm, K. : Penny-shaped crack in an elastic layer bonded to dissimilar half spaces. Int. J. Engng. Sci. 9 (1971) 213–232.MATHCrossRefGoogle Scholar
  3. 3.
    Parnas, K.L.: Conical crack in half-space with stress-free boundary conditions. M.Sc. Thesis, Middle East Technical University, Ankara, Turkey (1985).Google Scholar
  4. 4.
    Erdoğan, F., Gupta, G.D.: On the numerical solution of singular integral equations. Quart. Appl. Math. 30 (1972) 525–534.Google Scholar

Copyright information

© Springer Japan 1986

Authors and Affiliations

  • O. S. Yahşi
    • 1
  • L. Parnas
    • 1
  1. 1.Department of Mechanical EngineeringMiddle East Technical UniversityAnkaraTurkey

Personalised recommendations